Notes on diffusion in collisionless medium

    2004, Volume 9, Number 1, pp.  29-34

    Author(s): Kozlov V. V.

    A collisionless continuous medium in Euclidean space is discussed, i.e. a continuum of free particles moving inertially, without interacting with each other. It is shown that the distribution density of such medium is weakly converging to zero as time increases indefinitely. In the case of Maxwell's velocity distribution of particles, this density satisfies the well-known diffusion equation, the diffusion coefficient increasing linearly with time.
    Citation: Kozlov V. V., Notes on diffusion in collisionless medium, Regular and Chaotic Dynamics, 2004, Volume 9, Number 1, pp. 29-34

    Download File
    PDF, 148.96 Kb